Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 15, 2016, 5:25 PM EDT for Duplin County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 15, 2016, 6:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Duplin County, NC
The radar
The Morehead City radar (KMHX), 98 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523
WUUS52 KMHX 152125
SVRMHX
NCC061-152200-
/O.NEW.KMHX.SV.W.0042.160715T2125Z-160715T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
525 PM EDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 600 PM EDT
* AT 525 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KENANSVILLE... OR 7 MILES SOUTHEAST OF WARSAW...MOVING EAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...ROSE HILL...BEULAVILLE...KENANSVILLE...
HARRELLS...MAGNOLIA...GREENEVERS AND TEACHEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3490 7815 3504 7815 3510 7775 3502 7775
3497 7768 3492 7765 3473 7768 3473 7818
3474 7820
TIME...MOT...LOC 2125Z 261DEG 49KT 3492 7800
HAIL...1.00IN
WIND...60MPH
$$
271 follow-up statement
379
WWUS52 KMHX 152141
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
541 PM EDT FRI JUL 15 2016
NCC061-152200-
/O.CON.KMHX.SV.W.0042.000000T0000Z-160715T2200Z/
DUPLIN NC-
541 PM EDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR DUPLIN COUNTY...
AT 540 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KENANSVILLE...OR 7 MILES SOUTHEAST OF WARSAW...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...ROSE HILL...BEULAVILLE...KENANSVILLE...HARRELLS...
MAGNOLIA...GREENEVERS AND TEACHEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3490 7815 3504 7815 3510 7775 3502 7775
3497 7768 3492 7765 3473 7768 3473 7818
3474 7820
TIME...MOT...LOC 2140Z 261DEG 26KT 3492 7799
HAIL...0.88IN
WIND...60MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:11 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 15, 3:11 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
311 PM EDT FRI JUL 15 2016
.SYNOPSIS...
A trof of low pressure will continue over the middle of the state
into next week, along with a warm, humid and unstable airmass.
Disturbances moving through the upper atmosphere, along with the
daily seabreeze, will result in a chance of showers and
thunderstorms each day.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 3 pm Fri...Models in good agreement in the short term. Very
warm, humid and unstable airmass continues in place. Time sections
from GFS, ECMWF and NAM show low/mid level vort energy passing
through as well as lift. Rather well-defined theta-E ridge in
place too. Therefore will keep chance PoPs going overnight. Very
similar lows to last night, in the mid to upper 70s throughout.
&&
.SHORT TERM /SATURDAY/...
As of 3 pm Fri...Same overall pattern continues. Made no change to
likely PoPs all areas inland from the coast with chance remainder.
Time sections from ECMWF and NAM show another well-defined vort
moving through during the time of max afternoon heating. GFS shows
a disturbance as well, but much weaker. With more convective
activity and more clouds, heat index values expected to reach
mainly the mid to upper 90s, so no Heat Advisory expected.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 3 pm Fri...Anomalously high heights build in over SE US and
Southern Plains Sunday. High pressure strengthens over the
Southern US Monday and Tuesday resulting in broad cyclonic flow
across most of the CONUS. A cold front will drop southeastward
from the Ohio Valley and will either stall or wash out over NC
Wednesday.
Extent of convection on Sunday depends on overnight convective debris
from overnight Saturday. With no interference CAPE values look to
be between 2000-3000 J/KG. Little to no shear is present however,
but there will be shortwave energy passing through E NC which will
provide a trigger for some storms. High temps Sunday will be in
the upper 80s with mid 80s expected along the coast. Low will be
in the mid/upper 70s.
Thunderstorm activity should be limited to the sea breeze on
Monday as weak High pressure builds from the Great Lakes region.
This should provide enough subsidence to limit convection in the
area. Temps will edge up a few degrees, into the low 90s in many
spots and upper 80s along the coast. Low temps low 70s inland and
mid/upper 70s near the coast.
Showers and thunderstorms will again pop on Tuesday and Wednesday
ahead of an approaching cold front. The boundary will then stall
over the region and looks to wash out Thursday. Thursday may be
mostly dry with the exception of some sea breeze showers. Friday
may also be dry as low pressure develops off the NC coast and
North winds filter some drier air into the region.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Short term /Through 12Z Saturday/...
As of 1 pm Friday...VFR for the most part through the short term.
Very warm, humid, unstable airmass resides across the region.
Scattered thunderstorms expected this afternoon and tonight with
weak shortwave energy passing through. Better coverage of
convection forecast Saturday as an upper level trof and associated
energy approach from the northwest. Southwest wind through the
period, 5-10 kts overnight and 10-15 kts Saturday.
Long Term /Saturday through Tuesday/...
As of 3 pm Fri...Generally VFR for the long term. Afternoon and
evening showers/storms will bring tempo sub VFR conditions each
day. Saturday looks to see the best coverage of storms. Sunday
will have moderate coverage at least, with lower chances expected
Monday. Showers and storms will develop on Tuesday ahead of an
approaching cold front. Places that get rain may see patchy fog
develop during the overnights through early morning hours. Winds
will be light SW through the period.
&&
.MARINE...
Short Term /through Sat/
As of 3 pm Fri...No change in weather pattern in the short term
with southwest flow continuing. North of Oregon Inlet winds will
be 10-15 knots and seas 2-4 feet tonight and Saturday. To the
south, winds will be 10-20 knots overnight and 10-15 Saturday.
Seas will run 3-5 feet overnight and 2-4 feet Saturday.
Long Term /Saturday through Tuesday/...
As of 3 PM Fri...SW winds will continue for the long term. Winds
remain generally 15 kt or less through the period, and this will
bring seas of 2-3 feet with some ocnl 4 ft sets outer ctrl/srn
waters. Daily bouts of scattered thunderstorms are possible
across the waters through the period, especially during the
overnight periods.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory until 7 PM EDT this evening for NCZ045>047-080-
081-092>095-098-103.
MARINE...None.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...SGK
AVIATION...HSA/SGK
MARINE...HSA/SGKHazardous weather outlook, Jul 15, 4:26 AM EDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 426 AM EDT FRI JUL 15 2016 NCZ045>047-080-081-092>095-098-103-160830- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN- PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE- 426 AM EDT FRI JUL 15 2016 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE FROM THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE SATURDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-160830- OUTER BANKS HYDE- 426 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE FROM THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE SATURDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-079-090-091-160830- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 426 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES WILL BE NEAR 100 TO 104 DEGREES FOR SEVERAL HOURS THIS AFTERNOON. A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE FROM THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE SATURDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 3:57 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
357 PM EDT FRI JUL 15 2016
NCZ090>092-098-152030-
ONSLOW-JONES-DUPLIN-LENOIR-
357 PM EDT FRI JUL 15 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL DUPLIN...
SOUTHWESTERN LENOIR...NORTHWESTERN ONSLOW AND NORTHWESTERN JONES
COUNTIES...
AT 357 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
KENANSVILLE... OR 12 MILES EAST OF WARSAW...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
KINSTON...WARSAW...ROSE HILL...RICHLANDS...BEULAVILLE...
KENANSVILLE...MAGNOLIA...GREENEVERS AND PINK HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3516 7788 3518 7784 3520 7783 3530 7770
3515 7750 3488 7740 3479 7805 3500 7810
TIME...MOT...LOC 1957Z 242DEG 49KT 3496 7787
27Special weather statement, Jul 15, 4:12 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
412 PM EDT FRI JUL 15 2016
NCZ080-093-094-152045-
BEAUFORT-PAMLICO-CRAVEN-
412 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAUFORT...NORTH
CENTRAL PAMLICO AND NORTH CENTRAL CRAVEN COUNTIES...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF AURORA FERRY TERMINAL...OR 15 MILES NORTHEAST OF NEW
BERN...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AURORA FERRY TERMINAL AND AURORA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3530 7696 3546 7681 3533 7654 3525 7664
3517 7678
TIME...MOT...LOC 2012Z 221DEG 9KT 3528 7688
27Special weather statement, Jul 15, 4:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 427 PM EDT FRI JUL 15 2016 NCZ091>093-098-152100- ONSLOW-JONES-CRAVEN-LENOIR- 427 PM EDT FRI JUL 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LENOIR...NORTH CENTRAL ONSLOW...WEST CENTRAL CRAVEN AND JONES COUNTIES... AT 427 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF MAYSVILLE...OR 14 MILES NORTH OF HALF MOON...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW BERN...RIVER BEND...COVE CITY...POLLOCKSVILLE AND TRENTON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3490 7748 3514 7756 3528 7721 3500 7706 TIME...MOT...LOC 2027Z 255DEG 45KT 3503 7739 27
Special weather statement, Jul 15, 4:29 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
429 PM EDT FRI JUL 15 2016
NCZ090>092-098-152100-
ONSLOW-JONES-DUPLIN-LENOIR-
429 PM EDT FRI JUL 15 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL DUPLIN...
SOUTHWESTERN LENOIR...NORTHWESTERN ONSLOW AND WEST CENTRAL JONES
COUNTIES...
AT 429 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR ROSE
HILL...OR 7 MILES SOUTH OF WARSAW...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WARSAW...ROSE HILL...RICHLANDS...BEULAVILLE...KENANSVILLE...
MAGNOLIA...GREENEVERS AND PINK HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3490 7815 3496 7815 3517 7757 3487 7747
3476 7819
TIME...MOT...LOC 2029Z 255DEG 45KT 3489 7806
27Special weather statement, Jul 15, 4:59 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
459 PM EDT FRI JUL 15 2016
NCZ044-080-092>094-098-152130-
ONSLOW-JONES-BEAUFORT-PITT-PAMLICO-CRAVEN-
459 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAUFORT...
SOUTHWESTERN PAMLICO...NORTH CENTRAL ONSLOW...CRAVEN...CENTRAL JONES
AND SOUTHEASTERN PITT COUNTIES...
AT 459 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
RIVER BEND...OR 12 MILES WEST OF NEW BERN...MOVING NORTHEAST AT 25
MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BERN...JAMES CITY...TRENT WOODS...RIVER BEND...VANCEBORO...
FAIRFIELD HARBOUR...COASTAL CAROLINA REGIONAL AIRPORT...BRIDGETON...
COVE CITY...POLLOCKSVILLE AND TRENTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3517 7747 3540 7726 3549 7698 3507 7679
3485 7747
TIME...MOT...LOC 2059Z 236DEG 26KT 3507 7730
27Special weather statement, Jul 15, 5:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
501 PM EDT FRI JUL 15 2016
NCZ090>092-152130-
JONES-DUPLIN-LENOIR-
501 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT DUPLIN...SOUTHWESTERN LENOIR...
NORTHWESTERN ONSLOW AND WEST CENTRAL JONES COUNTIES...
AT 501 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF CLINTON...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...MOUNT OLIVE...ROSE HILL...BEULAVILLE...
KENANSVILLE...HARRELLS...FAISON...MAGNOLIA...GREENEVERS...
PINK HILL...CALYPSO AND TEACHEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3490 7815 3509 7817 3519 7815 3518 7808
3519 7802 3517 7797 3517 7793 3515 7789
3518 7783 3525 7783 3520 7764 3498 7761
3497 7768 3492 7765 3472 7768 3471 7798
3473 7802 3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 2101Z 261DEG 56KT 3492 7823
27The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:20 AM EDT | Heat Advisory | MHX | Beaufort, Dare, Hyde, Jones, Pamlico, Tyrrell and 1 more | 16 hr |
| Jul 15, 3:08 PM EDT | Special Weather Statement | MHX | Duplin | 52 min |
| Jul 15, 3:22 PM EDT | Special Weather Statement | MHX | Craven | 23 min |
| Jul 15, 3:38 PM EDT | Special Weather Statement | MHX | Pamlico | 37 min |
| Jul 15, 3:44 PM EDT | Special Weather Statement | MHX | Craven | 46 min |
| Jul 15, 3:57 PM EDT | Special Weather Statement | MHX | Duplin, Lenoir | 33 min |
| Jul 15, 4:12 PM EDT | Special Weather Statement | MHX | Pamlico | 33 min |
| Jul 15, 4:19 PM EDT | Special Marine Warning | MHX | 41 min | |
| Jul 15, 4:27 PM EDT | Special Weather Statement | MHX | Jones | 33 min |
| Jul 15, 4:29 PM EDT | Special Weather Statement | MHX | Duplin | 31 min |
| Jul 15, 4:38 PM EDT | Areal Flood Advisory | MHX | Duplin, Jones, Lenoir | 52 min |
| Jul 15, 4:59 PM EDT | Special Weather Statement | MHX | Craven, Jones | 31 min |
| Jul 15, 5:01 PM EDT | Special Weather Statement | MHX | Duplin | 29 min |
| Jul 15, 5:29 PM EDT | Areal Flood Advisory | MHX | Duplin | 61 min |
| Jul 15, 5:30 PM EDT | Special Weather Statement | MHX | Beaufort, Craven, Jones | 30 min |
| Jul 15, 5:54 PM EDT | Special Weather Statement | MHX | Tyrrell | 36 min |
| Jul 15, 5:56 PM EDT | Special Weather Statement | MHX | Beaufort | 34 min |
| Jul 15, 5:57 PM EDT | Special Weather Statement | MHX | Onslow | 33 min |
| Jul 15, 6:00 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Onslow | 26 min |
| Jul 15, 6:11 PM EDT | Special Marine Warning | MHX | 49 min | |
| Jul 15, 6:29 PM EDT | Special Weather Statement | MHX | Craven | 31 min |
| Jul 15, 6:34 PM EDT | Special Weather Statement | MHX | Greene, Martin | 41 min |
| Jul 15, 6:59 PM EDT | Special Weather Statement | MHX | Carteret | 31 min |
| Jul 15, 7:22 PM EDT | Special Weather Statement | MHX | Martin | 23 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.